Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

How can a spreading rash on the leg be treated?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7547 Questions
Question
My husband has a rash on his legs. It began yesterday on his lower right leg and is spreading to his other leg. He has been suffering from psoriasis which seems to have been brought on by a wound on his leg and excessive stress. He has seen his Doctor for those two issues and they seemed to be under control. The wound is healed and the psoriasis seems to be under control. I am sending a photo of his leg.
Thu, 19 Apr 2018 in Skin Hair and Nails
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Schamberg's disease

Detailed Answer:
Hello. thank you.
I am Dr. kakkar (Dermatologist and Venerelogist). I have noted your concern and I have viewed the image.
Perhaps he has Schamberg's purpura or disease. It is a benign skin condition and usually affects lower legs, feet and ankle. The typical appearance of the skin in Schamberg's disease begins with the development of multiple, flat, red purpuric dots (resemble cayenne pepper) which fuse together to form red patches. Over time the patches turn brownish and then fade away very slowly. The underlying cause is capillaritis resulting in the leakage of blood from capillaries near to surface. The brown color that develops later is due to hemosiderin deposited in the skin.

Regards
Above answer was peer-reviewed by
 
Follow-up: How can a spreading rash on the leg be treated? 2 hours later
He has an appointment with the Dermatologist next Thursday. Do you think it should be looked at before that time?
 
 
Answered by Dr. Kakkar S. 7 hours later
Brief Answer:
Schamberg's disease

Detailed Answer:
Hi.
I think he can wait. Schamberg's disease is a benign condition.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor